Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 2, NWS Little Rock, AR

March 27, 201810 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Mar 27, 2018, 3:40 AM CDT for 10 counties in Arkansas. It took effect at Mar 27, 2018, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2018, 3:40 AM CDT (08:40 UTC)
In effect from
Mar 27, 2018, 7:00 AM CDT
Expired
Mar 27, 2018, 7:00 PM CDT
In force
12 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Desha County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS74 KLZK 270840
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
340 AM CDT Tue Mar 27 2018

...Windy conditions likely across much of the Mississippi River
Delta today...

ARZ025-033-034-045>047-056-057-064-065-272200-
/O.NEW.KLZK.WI.Y.0002.180327T1200Z-180327T2200Z/
Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Lincoln-Desha-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon,
Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, 
and Mcgehee
340 AM CDT Tue Mar 27 2018

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect from 7 AM this morning to 5 PM CDT
this afternoon. 

* EVENT...Breezy southerly winds are expected through much of
  today.

* AREAS AFFECTED...Much of the Mississippi River Delta across eastern
  Arkansas.

* TIMING...From 7 am CDT this morning thorough 5 pm CDT.

* WINDS...Sustained winds between 20 to 30 mph, with gusts up to
  40 mph.

* IMPACTS...Very strong crosswinds will make driving difficult,
  especially for high profile vehicles. Unsecured outdoor items
  such as patio furniture may be susceptible to high winds...so
  these items should be secured as soon as possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph are 
expected. Again, winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$

Cooper
2 follow-up statements
608 
WWUS74 KLZK 272154
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
454 PM CDT Tue Mar 27 2018


ARZ025-033-034-045>047-056-057-064-065-280000-
/O.EXT.KLZK.WI.Y.0002.000000T0000Z-180328T0000Z/
Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Lincoln-Desha-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon,
Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, 
and Mcgehee
454 PM CDT Tue Mar 27 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...Gusty winds will continue ahead of a cold front. 

* AREAS AFFECTED...Much of the Mississippi River Delta across 
  eastern Arkansas. 

* TIMING...Into the early evening hours. 

* WINDS...Sustained winds between 20 to 30 mph, with gusts up to 
  40 mph. 

* IMPACTS...Very strong crosswinds will make driving difficult, 
  especially for high profile vehicles. Unsecured outdoor items 
  such as patio furniture may be susceptible to high winds...so 
  these items should be secured as soon as possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph are
expected. Again, winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

57
005 
WWUS74 KLZK 272353
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
653 PM CDT Tue Mar 27 2018

ARZ025-033-034-045>047-056-057-064-065-280100-
/O.EXP.KLZK.WI.Y.0002.000000T0000Z-180328T0000Z/
Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Lincoln-Desha-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon,
Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, 
and Mcgehee
653 PM CDT Tue Mar 27 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The Wind Advisory will be allowed to expire at 7 PM. Winds will
diminish through the evening. 

$$

57

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:42 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 27, 1:42 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
142 AM CDT Tue Mar 27 2018

.AVIATION...

Frontal boundary currently pushing into far NW AR will continue
slowly advancing SE today. Ahead of this front, low cigs possibly
developing and Sly winds will be gusty with LLWS possible.
Either side of and behind the front, increasing TSRA will lead to
low MVFR or worse conditions beginning NW and translating SE
through the period. Forecast confidence in restrictions occurring
is high, but timing/magnitude may vary.

Cooper

&&

.PREV DISCUSSION...(ISSUED 611 PM CDT Mon Mar 26 2018)
AVIATION...
Frontal boundary over Northeast Oklahoma will continue to inch
into Arkansas tonight. Low level moisture will increase, with
scattered showers/isolated storms forming in the vicinity of the
boundary. Over the central and south, low clouds will form, with
ceilings down to MVFR or IFR by dawn Tuesday. Winds will be
southerly at 10 to 15 knots sustained, with gusts exceeding 20
knots.

PREV DISCUSSION...(ISSUED 251 PM CDT Mon Mar 26 2018)
SHORT TERM...Tonight Through Wednesday
Overall forecast philosophy remains constant regarding upcoming
expected heavy rainfall event, to affect the forecast area during
this period. Latest satellite and radar data indicate generally
light convection continues currently affecting north central
sections, moving to the northeast. Additional activity now
developing across portions of Oklahoma and western north Texas
will affect northwest sections by late evening.

Forecasts continue to indicate the progression of the heaviest
rainfall axis, to move from northwest to southeast during this
period. Headlines have been adjusted to reflect confidence in
heavy rainfall forecasts.

LONG TERM...Wednesday Night Through Monday
The beginning of the extended term will see high POPs and heavy
rainfall carry over from the short term forecast. The trof to the SW
will be moving quickly across TX and OK, while a cold front pushes
down from the north. With abundant low level moisture in place, this
will continue the threat of heavy rainfall and/or potential flooding.

The performance of the models in handling this system...going all
the way back to last week, has been disappointing to say the
least. Timing of the system has been inconsistent from run to run,
and of particular note is the trouble the models have had
identifying the areas most likely to receive excessive rainfall.

At the moment it looks like the SE portion of the state will get the
most rainfall between the short and extended forecast period. Yet
even at this closer time range I'm still seeing a number of notable
differences in how the models are handling the speed of the front
pushing thru the area, along with the high pressure system building
in behind it. For the most part I'm going with more of a blend of
the ECMWF and Canadian models for the timing.

After the first system clears the area, a broad trof will settle in
place across the midsection of the country, and the next system will
be setting up across the SW and the srn CA coast. Again, the models
are expressing a great deal of difficulty on how to handle this.
Overall I am anticipating that the system will stall out over the SW
somewhere and will eject some shortwaves across our area, resulting
in higher chances of rainfall toward the end of the term.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch from this evening through Wednesday afternoon FOR
Calhoun-Clark-Cleburne-Conway-Dallas-Faulkner-Garland-Grant-Hot
Spring-Independence-Izard-Lonoke-Montgomery-Ouachita-Perry-Pike-
Polk-Pulaski-Saline-Sharp-Stone-Van Buren-White.

Flood Watch through late tonight FOR Baxter-Boone-Fulton-Johnson-
Logan-Marion-Newton-Pope-Scott-Searcy-Yell.

&&

Aviation...COOPER
Hazardous weather outlook, Mar 26, 3:51 PM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
351 PM CDT Mon Mar 26 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
351 PM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible through
tonight...especially across the northwest portion of the state.
While widespread severe weather is not expected...a few strong to
severe storms may be seen. Hail and strong winds will be the main
threats expected with the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

A prolonged period widespread rainfall appears likely starting
Tuesday and continuing through Thursday. The heaviest rain will
fall over the northwest half of the state Tuesday and Tuesday
night...then shift farther southeast Wednesday into Thursday. The
forecast calls for widespread three to five inch amounts...with
locally higher amounts over the southeast portion of the state.

Given soil moisture levels remain elevated due to the excessive
rain in late February...any additional widespread heavy rainfall
will not soak into the ground easily. As a result...this will
lead to high runoff rates...making flash flooding more likely. The
threat for river flooding will also increase in the days to
follow.

Some uncertainty remains where the heaviest rain will fall...and
how much will eventually accumulate. Refer to the latest forecasts
in the coming days as details regarding these uncertainties become
more clear in the coming days.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:44 PM CDTRiver Flood AdvisoryLZKIndependence36 hr
Mar 27, 10:38 AM CDTSpecial Weather StatementLZKLogan37 min
Mar 27, 10:49 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope41 min
Mar 27, 11:26 AM CDTSpecial Weather StatementLZKPope34 min

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.